Vol. 91, No. 2, 1980

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Commuting hyponormal operators

James Guyker

Vol. 91 (1980), No. 2, 307–325
Abstract

A hyponormal operator is normal if it commutes with a contraction T of a Hilbert space, whose powers go to zero strongly, such that 1 TT has finite-dimensional range and the coefficients of the characteristic function of T lie in a commutative C-algebra. The hyponormal operator is a constant multiple of the identity transformation if the rank of 1 TT is one.

Mathematical Subject Classification 2000
Primary: 47B20
Secondary: 47A56
Milestones
Received: 5 June 1979
Revised: 21 February 1980
Published: 1 December 1980
Authors
James Guyker